Alert archive / Michigan / Small Craft Advisories in 2015

Small Craft Advisory 22, NWS Gaylord, MI

April 29, 2015

NWS Gaylord, MI issued this small craft advisory at Apr 29, 2015, 4:08 AM EDT. It took effect at Apr 29, 2015, 12:00 PM EDT. It was in force for 20 hr.

The area

The counties it named.

The facts

Issued
Apr 29, 2015, 4:08 AM EDT (08:08 UTC)
In effect from
Apr 29, 2015, 12:00 PM EDT
Expired
Apr 30, 2015, 8:00 AM EDT
In force
20 hr
Issued by
NWS Gaylord, MI

The text

As transmitted, in the capitals the NWS used until 2016.

974 
WHUS73 KAPX 290808
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
408 AM EDT WED APR 29 2015

LMZ345-346-291615-
/O.NEW.KAPX.SC.Y.0022.150429T1600Z-150430T0400Z/
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
408 AM EDT WED APR 29 2015

...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TODAY TO MIDNIGHT EDT
TONIGHT...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO MIDNIGHT EDT
TONIGHT. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


WEATHER.GOV/GAYLORD
4 follow-up statements
215 
WHUS73 KAPX 291450
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1050 AM EDT WED APR 29 2015

LMZ345-346-292300-
/O.CON.KAPX.SC.Y.0022.150429T1600Z-150430T0400Z/
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
1050 AM EDT WED APR 29 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


WEATHER.GOV/GAYLORD
891 
WHUS73 KAPX 292001
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
401 PM EDT WED APR 29 2015

LHZ347-348-300415-
/O.EXB.KAPX.SC.Y.0022.000000T0000Z-150430T1200Z/
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-
401 PM EDT WED APR 29 2015

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 AM EDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 8 AM EDT THURSDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LSZ322-300415-
/O.EXB.KAPX.SC.Y.0022.000000T0000Z-150430T0600Z/
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
401 PM EDT WED APR 29 2015

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 2 AM EDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 2 AM EDT THURSDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LMZ345-346-300415-
/O.EXT.KAPX.SC.Y.0022.000000T0000Z-150430T1200Z/
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
401 PM EDT WED APR 29 2015

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 AM EDT THURSDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 8 AM EDT
THURSDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


WEATHER.GOV/GAYLORD
390 
WHUS73 KAPX 300235
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1035 PM EDT WED APR 29 2015

LSZ322-300345-
/O.CAN.KAPX.SC.Y.0022.000000T0000Z-150430T0600Z/
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
1035 PM EDT WED APR 29 2015

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

$$

LMZ345-346-301045-
/O.CON.KAPX.SC.Y.0022.000000T0000Z-150430T1200Z/
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
1035 PM EDT WED APR 29 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT
THURSDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THURSDAY.

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ347-348-301045-
/O.CON.KAPX.SC.Y.0022.000000T0000Z-150430T1200Z/
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-
1035 PM EDT WED APR 29 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT
THURSDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THURSDAY.

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


WEATHER.GOV/GAYLORD
423 
WHUS73 KAPX 301212
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
812 AM EDT THU APR 30 2015

LHZ347-348-LMZ345-346-301315-
/O.EXP.KAPX.SC.Y.0022.000000T0000Z-150430T1200Z/
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
812 AM EDT THU APR 30 2015

...SMALL CRAFT ADVISORY HAS EXPIRED...

$$

ARNOTT

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Apr 29, 3:52 AM EDT, 16 minutes earlier.

Area forecast discussion, Apr 29, 3:52 AM EDT, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
352 AM EDT WED APR 29 2015

.NEAR TERM...(TODAY THROUGH TONIGHT)
ISSUED AT 352 AM EDT WED APR 29 2015

...MORE CLOUDS THAN SUN BY AFTERNOON/SOME CHANCES FOR RAIN IN
SPOTS...

HIGH IMPACT WEATHER POTENTIAL: MINIMAL.

PATTERN SYNOPSIS/FORECAST: MIDNIGHT SURFACE/COMPOSITE ANALYSIS SHOWS
HIGH PRESSURE EXTENDING FROM NORTHWEST ONTARIO SOUTHWARD ACROSS THE
PLAINS STATES...WEAK LOW PRESSURE TROUGH ARCS FROM EASTERN MISSOURI/
EASTERN IOWA/SOUTHERN WISCONSIN.  LOW LEVEL COLD ADVECTION OCCURRING
ON THE EAST SIDE OF THE RIDGE AXIS.  ELONGATED POTENTIAL VORTICITY
ANOMALY EXTENDS FROM NORTHWEST ONTARIO...ACROSS UPPER MICHIGAN/
WISCONSIN/IOWA/KANSAS.  WATER VAPOR IMAGERY SHOWS A PAIR OF
VORTICITY CENTERS WITHIN THIS ANOMALY...ONE OVER NORTHWEST ONTARIO
AND ANOTHER SPINNING SOUTH ACROSS EASTERN IOWA.  WEAK QG FORCING TO
THE NORTHEAST OF LAKE SUPERIOR BRINGING SOME THICKER CLOUDS AND A
LITTLE LIGHT RAIN TO NORTHEAST ONTARIO...WITH MORE HIGH CLOUDS
FARTHER SOUTHWEST OVER EASTERN WISCONSIN/MICHIGAN WITH AREA 00Z
SOUNDINGS (APX/GRB/DTX) FAIRLY DRY (MEAN RELATIVE HUMIDITY BELOW
500MB UNDER 50 PERCENT).

SHORT WAVE ENERGY OVER NORTHWEST ONTARIO WILL BE THE CONCERN FOR
TODAY AS IT ROLLS SOUTH INTO MICHIGAN THROUGH TONIGHT...WITH A
CLOSED CIRCULATION DEVELOPING DOWN TO AROUND 850MB.

PRIMARY FORECAST CONCERNS: CLOUD COVER...ANY PRECIP THREAT WITH
UPPER LEVEL ENERGY AND ASSOCIATED COLD POOL THIS AFTERNOON...THEN
WITH MOISTURE GETTING PULLED BACK AROUND NORTH SIDE OF THE
CIRCULATION TONIGHT.

TODAY...THINK WE CAN REFINE PRECIP THREAT FOR TODAY...WHICH LOOKS TO
BE MAINLY A DIURNALLY ENHANCED EVENT AND FOR A SMALL GEOGRAPHIC
AREA.  INCREASING FORCING THIS MORNING AS ONTARIO BOWLING BALL ROLLS
SOUTH TOWARD LAKE SUPERIOR WILL PUSH A BAND OF MID CLOUD INTO THE
AREA TODAY...WHILE SOME CUMULUS POPS UP LATER WITH HEATING...AND
NORTHERLY LOW LEVEL WINDS LOOK TO PULL LOWER CLOUDS SOUTH INTO
EASTERN UPPER/STRAITS REGION DURING THE AFTERNOON.  DEEP LAYER COLD
ADVECTION WILL STEEPEN LAPSE RATES AND INCREASE THE POSSIBILITY OF
DEEPER (THOUGH HIGH BASED) CLOUD DEVELOPMENT...MORE LIKELY THE
FARTHER SOUTH ONE GOES ACROSS LOWER MICHIGAN WHERE DEW POINTS LIKELY
TO BE HIGHER.  AS LONG AS DEW POINT DON'T MIX OUT DRAMATICALLY
(E.G., INTO THE LOWER 30S)...THEN THERE IS A CHANCE FOR SOME HIGH
BASED SHOWERS TO POP UP OVER THE SOUTHEAST QUARTER OF THE FORECAST
AREA THIS AFTERNOON.  SO HAVE ADJUSTED THE POP FORECAST TO ACCOUNT
FOR THIS THINKING.  ALSO THE POSSIBILITY FOR A FEW SPITS OF LIGHT
RAIN/DRIZZLE ACROSS EASTERN UPPER THIS AFTERNOON WITH LOW CLOUDS
DROPPING IN FROM THE NORTH.  PRESSURE GRADIENT TIGHTENS UP THIS
AFTERNOON AND LOW LEVEL COLD ADVECTION SHOULD HELP WITH MOMENTUM
MIXING AND GETTING SOME GUSTIER WINDS ACROSS EASTERN UPPER/NORTHWEST
LOWER.  AFTERNOON HIGHS SHOULD STILL BE WARM ACROSS SOUTHEAST HALF
OF THE AREA WHERE THERE WILL BE MORE SUN INTO THE AFTERNOON
HOURS...AND PUSH TEMPERATURES INTO THE 60S.

TONIGHT...MID/UPPER LEVEL LOW WILL DROP SOUTH ACROSS MICHIGAN...WITH
A CLOSED CIRCULATION (AND ATTENDANT WARM ADVECTION/ISENTROPIC
ASCENT) DEVELOPING DOWN TO 850MB.  LOW LEVEL MOISTURE/CLOUDS ACROSS
EASTERN UPPER/STRAITS REGION AT LATE AFTERNOON EXPECTED TO GET
PULLED INTO LOWER MICHIGAN THIS EVENING...WHILE DEEPER MOISTURE/LIFT
(AND A DECREASE IN STATIC STABILITY) AROUND THE NORTHERN SEMICIRCLE
OF THE LOW CENTER ALSO GETS PULLED BACK INTO EASTERN UPPER/FAR
NORTHEAST LOWER WHERE WILL CARRY CHANCES POPS FOR TONIGHT...WITH
MORE DRIZZLY TYPE WEATHER POSSIBLE ACROSS NORTHERN LOWER.

&&

.SHORT TERM...(THURSDAY THROUGH FRIDAY NIGHT)
ISSUED AT 352 AM EDT WED APR 29 2015

UPPER LEVEL TROUGH CONTINUES TO DROP SOUTH ACROSS THE REGION
THURSDAY FOLLOWED BY INCREASING RIDGING FOR THURSDAY NIGHT INTO
FRIDAY. A WEAK SURFACE "COLD" FRONT THEN MOVES THROUGH FRIDAY NIGHT.
THE QUESTION REMAINS WHETHER THE TROUGH OR THE FRONT WILL HAVE
ENOUGH HUMPH TO PRODUCE ANY MUCH NEEDED RAIN SHOWERS. MODEL CROSS
SECTIONS AND SOUNDINGS DON'T REALLY CONVINCE YOU OF MUCH IF
ANYTHING. MOISTURE REMAINS RATHER SHALLOW EXCEPT FOR A LITTLE
TEMPORARY DEEPENING THURSDAY MORNING AND AGAIN LATER FRIDAY NIGHT.
THESE WILL BE THE TWO TIMES WILL INCLUDE SLIGHT CHANCE POPS (COULD
END UP BEING A COUPLE OF QUICK SPITS OF SPRINKLES REALLY).
OTHERWISE...A GOOD DEAL OF CLOUDS THURSDAY WILL BEGIN TO SCATTER OUT
THURSDAY NIGHT AND ESPECIALLY ON FRIDAY. SLOW WARM ADVECTION FRIDAY
WILL LEAD TO A NICE BUMP UP IN HIGHS. SO HIGHS THURSDAY IN THE
COOLISH LOWER AND MIDDLE 50S FOLLOWED BY THE UPPER 50S TO MIDDLE 60S
FRIDAY. LOWS IN THE MIDDLE 30S TO LOWER 40S FOR BOTH THURSDAY
AND FRIDAY NIGHTS.

&&

.LONG TERM...(SATURDAY THROUGH TUESDAY)
ISSUED AT 352 AM EDT WED APR 29 2015

WELCOMED INCREASING RIDGING/WARMING ALOFT MOVES IN OVER THE WEEKEND.
THIS SHOULD LEAD TO PARTLY CLOUDY AND WARMER CONDITIONS. PACIFIC
ENERGY TRACKING ACROSS THE ROCKIES AND PLAINS IS SHOWN TO MOVE INTO
THE REGION EARLY NEXT WEEK WITH A SURFACE FRONT POSSIBLY STALLING
OUT ACROSS NORTHERN MICHIGAN. THEREFORE...WILL CONTINUE WITH THE
SHOWER CHANCES AND EVEN ADD IN THUNDER ACROSS NORTHERN LOWER DUE TO
DECENT INSTABILITY IN THE WARM SECTOR. ANY APPRECIABLE MOISTURE
WOULD BE GREAT NEWS WITH THE AREA IN NEED OF RAINFALL IN ORDER TO
HELP WITH THE GREENUP. HIGHS SATURDAY IN THE UPPER 50S AND
60S...WITH THE 60S TO MIDDLE 70S EXPECTED SUNDAY. HIGHS MONDAY AND
TUESDAY ARE DEPENDENT UPON WHERE THE FRONT LIES...BUT HIGHS
GENERALLY IN THE UPPER 50S TO UPPER 60S EXPECTED. LOWS IN THE LOWER
AND MIDDLE 40S SATURDAY NIGHT...THE MILDER 40S TO LOWER 50S SUNDAY
NIGHT THEN MAINLY THE 40S MONDAY NIGHT.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z WEDNESDAY NIGHT)
ISSUED AT 1256 AM EDT WED APR 29 2015

EXPECT VFR CONDITIONS THROUGH THE OVERNIGHT HOURS...WITH SOME
LOWERING CEILINGS WEDNESDAY MORNING.

&&

.MARINE...
ISSUED AT 352 AM EDT WED APR 29 2015

TODAY/TONIGHT: INCREASING NORTHWEST WINDS EXPECTED LATER TODAY AS
PRESSURE GRADIENT TIGHTENS...AND POTENTIAL FOR SOME SMALL CRAFT
CONDITIONS DEVELOPING ON NORTHERN LAKE MICHIGAN THIS AFTERNOON AND
CONTINUING INTO THIS EVENING.

OUTLOOK: NO HEADLINES ANTICIPATED THURSDAY/FRIDAY.

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LH...NONE.
LM...NONE.
LS...NONE.
&&

NEAR TERM...JPB
SHORT TERM...SULLIVAN
LONG TERM...SULLIVAN
MARINE...JPB
Hazardous weather outlook, Apr 28, 3:54 PM EDT, 12 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
354 PM EDT TUE APR 28 2015

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-
042-291000-
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-CHIPPEWA-
MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-
OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-
OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-
GLADWIN-ARENAC-
354 PM EDT TUE APR 28 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN...
EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE
MICHIGAN...LAKE HURON AND LAKE SUPERIOR.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THE REMAINDER OF THE WORK
WEEK.

&&

FOR MORE INFORMATION VISIT WEATHER.GOV/GAYLORD.

Nearby

Small Craft Advisories in Michigan, 2015Every small craft advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.